Has anyone taken Zoloft? Side effects?
I started Zoloft 25 mg on November 28. I am on week 4 and it still hasn't reached steady state yet. I am concerned because usually medications reach steady state by week 4. I am also getting severe side effects that haven't gone away yet-intense dizziness and headaches, severe fatigue, loss of appetite and nausea. Will the medicine ever reach steady state and will these side effects ever go away? What if these side effects never go away? What does that mean? Is it possible for a medicine to never reach steady state or never help my depression?
- Mr. TacoLv 71 decade agoFavorite Answer
Hang in there, Sasha. I know several people who have taken Zoloft. It was very helpful for most of them. You are right that it should have taken effect by 4 weeks, but the important thing to remember is that different drugs react differently with different people with different problems. So it may take a little longer for you than other medications do, or longer for you than it works on other people. The important thing is to communicate closely with your doctor. They will be able to let you know how long to wait before switching and trying something else. Sometimes a drug will not work for some people. Zoloft helped a couple of friends of mine a lot! But one person I know it did not help, and she had to stop taking it. That said, the best thing you can do is to talk to your doctor, and know that you are not alone! You are wise to ask questions. Take care!
- Anonymous1 decade ago
I never had any side affects like the ones that you've described. It's probably your body getting used to it though. I have been taking Zoloft for over three years now and I'm on almost 200 mg! Really the only side affects that I experienced where weight gain. But this medication has worked wonders. My life is so much better... I honestly don't even know if I'd be here if I didn't have it. I have so much more self confidence and it's just amazing. Don't expect it to work just like that. Mine didn't reach its full potential until almost A YEAR! The improvement happened so slowly and gradual that I didn't even notice it until about a year later when I looked at all of my accomplishments and analyzed how crappy I used to feel and how much better I feel now. I would say stick with it, but if your side affects still remain at the same intensity within the next week or two I would talk to your doctor about it. Good luck with everything, and be patient!
- NancyLv 44 years ago
Yes, I use to take 150 milligrams of zoloft for depression also. I don't know how long your mother has been taking zoloft but it is suppose to be gradually taken off. It's a psycho tropic med. the 150 milligram is suppose to be reduced to a lesser gram and eventually be taken off. So, if she is or was using it for a long time, then I think she became addicted to it. Sometimes people can continue to use it but won't admit abusing it. No, When I got off of it cold-turkey I didn't have no side affect what so ever. For her high blood pressure she needs to take blood pressure pills like procardia or something like that. Aspirins or motrin for headaches depending on how intense the headache is and for dizziness, that's in the high blood pressure catagory. Depression is when you are feeling down about something. So, no I don't believe any of these affects have anything to do Zoloft.
- Anonymous1 decade ago
i started out on 100 mg of zoloft and i would have these involentarely twitches where i would just move my head suddenly and not mean to also my hands were shakky. Now on terms of my depression i did feel better within two days. I did loose my appetite quite a bit! But by week 4 i don't think you should be having all these side affects. Definitley i mean today! Call the person who has prescribed you these meds and let them know what is going on. It took me 6 months and 3 antidepressants later to find the right one. Were kinda like lab rats cause the doctor doesn't always know how you might react. Just call it can't hurt you have nothing to loose don't be miserable on top of being depressed.
- How do you think about the answers? You can sign in to vote the answer.
- 1 decade ago
I use to take zoloft but i found it made my depression and anxiety worse and made me go through these horrible mood swings. I talked to my doctor and we decided to try another medication amitritaline that also didnt work so currently im on celexa so far so good havent had any really annoying side affects or anything im also on ativan for anxiety which i was taking almost everyday before starting the celexa doing better now. Talk to your doctor he can try you on something different. It may take awhile its been almost 2 years for me and im just now finding a pill thats working for me. Every person is different and responds differently to diff medications. Therefore talk to your dr he will help you im sure. zoloft doesnt work for everyone im proof to that. Goodluck.
- It's MIRANDA!!!!Lv 41 decade ago
I WAS ON ZOLOFT FROM AGE 6-18, I NEVER HAD ANY SIDE EFFECTS FOR 12 YEARS. IF YOU ARE HAVING INTENSE DIZZINESS AND HEADACHES, YOU SHOULD TALK TO YOUR DOCTOR, THAT ISN'T NORMAL,. WHEN YOU ARE FIRST PRESCRIBED THE MEDICATION, IT IS NORMAL TO HAVE SOME MINOR SIDE EFFECTS OF WHAT YOU EXPLAINED, BUT TO HAVE IT IN SEVERE FORMS ISN'T RIGHT. THAT IS ALSO A LOW DOSAGE, WHEN I STOPPED TAKING ZOLOFT, I WAS ON 250MG OF ZOLOFT, BUT I NEEDED IT FOR THE POINT MY OCD HAD GOTTEN TO. I HOPE THIS HELPS AND GOOD LUCK.
- dali333Lv 71 decade ago
maybe you should call your doc and tell him whats going on. at week four you should be stabilizing...and not only that, you are an a very low dose.
there are other meds you can try. during the trial time of finding the right meds...try your best to be patient...and stick close to someone who can really support you and give you encouragment to continue through the search.
re side effects...mine are mainly sexual in nature.(difficulty in reaching climax. this unfortunately is a very common side effect for SSRI meds.)
all the best
- HoneyBunnyLv 71 decade ago
I can't address all of your questions but when I was on it, I had insomnia and I couldn't cry no matter how hard I tried. That was the weirdest feeling! But I've been told that it takes 4 to 6 weeks before it starts to level off in your system. I had to prematurely quit taking it because of the insomnia.Source(s): P.S. - I just returned home from Borders bookstore and looked up Zoloft for you while there, and every symptom you named was listed as a side effect of the drug.
- ARTmomLv 71 decade ago
My husband is on it and has had none of that. He gave me one and I slept rtill 9AM the next day- everyone is different. I would saY CHECK INTO OTHER TYPES AT THIS POINT AS YOUR SIDE EFFECTS SHOULD HAVE DIMINISHED BY NOW--
- Anonymous1 decade ago
i have taken Zoloft before but honestly it didn't help me at all